This will be quite a long story but I am desperate and really need advice from experienced people on this beautiful forum. Thank god I found it! I've read through a lot and have written down a lot of useful advice/tips.
At the age of 22 after several very nasty family problems I experience my first real panick-attack which lasted around 3 hours. No clue what was happening to me and thought it must be due to family stress. This panick attack developed in a wrong way and I developed agoraphobia/depersonalization/floating outside of my own body and constant anxiety. Basically I was stuck in my studentroom afraid to go out.
Thanks to a doctor in my family I ended up seeing a psychiatrist. He immediately started with a weekly session plus Cymbalta 60mg. I got diagnosed with an anxiety disorder and a depression (didn't feel that depressed tbh). Cymbalta at this point saved my life and I will be ever grateful for it. It started working quite rapidly and after several months of rest and therapy I was able to enjoy a good life again!
However: the Cymbalta gave me small side effects but also a mayor one, my libido started tanking. Embarrassed at the age of 24/25 of struggling with something as awesome as sex this sure put me down a lot of times.
Anyhow, thinking that life was going ok, having a good job, lovely girlfriend, nice house etc I decided to taper down from the cymbalta 60mg. I had been on cymbalta for 13 years by then and wanted to get of it badly. I tapered down from 60mg to 0 mg in 7 months time. Here comes the weird part:
The first 3 weeks of Cymbalta were completely fine. I started feeling 'human' again with real emotions. I even traveled/flew without any problems ( my job requires me to travel quite a bit ) and I thought I got of easy. Boy was I wrong.
After 3 weeks I experience one of the worst panick attacks ever completely out of the blue which ended up me going to the ER. To calm down I got a strip of Oxazepam. Next day same story but my panick attack was combined with HUGE EAR ringing and a heavy feeling of fever. I got to experience tinnitus for the first time in my life.
I literally couldn't control my muscles, had to lie down 18 hours a day in bed shaking like crazy with non stop anxiety/beating heart and I could not stand any noise. This lasted for at least 4 weeks. Every time I went to the GP and told about my problems her solution was more oxazepam. I was up to 70mg of Oxazepam daily after 4 weeks and the problems didnt go away.
In the meanwhile I still have a job...I told them I had pneumonia with a nasty infection and couldn't come to work for the coming weeks...
The complete exhaustion from shaking non stop, not being able to even watch tv (it felt like my eyesight completely went away and I couldnt even read my phone properly), the non stop anxiety made me wanted to kill myself. I have never experienced this before but I was ready to jump of a building.
Being this desperate made me go back to Cymbalta 30 mg in combination with Ambien 10MG. This got me out of this cycle after around 2/3 months. I wish I had never done it. The tinnitus was now permanent. My eyesight recovered however. I was still struggling with anxiety and panick attacks on a daily basis and have been for the year that I have been on 30mg. It has been extremely hard for me to function and have a normal day to day life. Last month however when I had to drive from Milan to Dortmund I completely broke down in the car. I experienced an anxiety attack which lasted around 9 hours non stop. The 6 hour trip took me around 13 hours to complete as I had to stop numerous times to calm myself down.
For a large part I blame the Ambien and I have quitted it since 2 weeks. The withdrawal of it feels horrible but It seems peanuts compared to getting of of cymbalta.
After this long story (apologies) my question to fellow people is:
- Were my symptoms of withdrawal weird to show up after 3/4 weeks? Do they seem abnormal? Could I have prevented them?
- Do you think I will need to be on cymbalta forever?
- Any tips when I want to retry getting of of cymbalta?
Sorry for the long story. I just need advice as my Psychiatrist thinks I'm making my withdrawal symptoms up 'cause all her other patients experience no trouble going cold turkey'. I don't know what to do anymore.
Any advice is welcome. Thank you very much.